Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 23, 2021, 6:09 PM CDT for Baldwin County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 6:09 PM CDT (23:09 UTC)
- Expired
- Jul 23, 2021, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 63 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2181 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
934
WWUS84 KMOB 232309
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
609 PM CDT Fri Jul 23 2021
ALZ264-266-240000-
Baldwin Coastal AL-Baldwin Central AL-
609 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL BALDWIN COUNTY UNTIL 700 PM CDT...
At 608 PM CDT, the strong thunderstorm was located over Magnolia
Springs, or near Foley, moving south at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Magnolia Springs and Bon Secour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3025 8780 3026 8777 3030 8773 3029 8775
3033 8781 3039 8785 3039 8781 3040 8782
3044 8774 3027 8758 3026 8770 3024 8774
3024 8775 3025 8776 3024 8778 3024 8776
3023 8779
TIME...MOT...LOC 2308Z 339DEG 12KT 3039 8774
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:10 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 23, 4:10 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Mobile AL 410 PM CDT Fri Jul 23 2021 .NEAR TERM UPDATE /Now Through Saturday/...An upper trof oriented near/along the East Coast moves gradually off into the western Atlantic through the period, and in the process brings a rather weak shortwave trof southward through the forecast area. In response, an upper ridge which extends from the eastern Gulf to near the ArkLaTex retreats from the eastern Gulf while expanding over the southern/central Plains and building into the southeast states. A modest surface low located just east of the Florida peninsula remains nearly in place during the period. A very weak surface trof extending from the surface low into northern Alabama moves slowly through the forecast area tonight, though appears to attempt to reform along the southern portion of the area on Saturday, aided by a sea breeze circulation. MLCAPE values this afternoon and Saturday afternoon look to range from 1500-2500 J/kg. While abundant deep layer moisture remains in place over the area with precipitable water values typically ranging from 2.0-2.2 inches, model soundings show some mid level dry air is present. With weak shear, this environment looks supportive of some strong storms, and an isolated severe storm cannot be ruled out with strong gusty winds as the main threat. Am concerned that despite the unstable and moist environment during the period, forcing associated with the sea breeze, surface trof and shortwave trof is just too weak to support much more than scattered convective coverage this afternoon and Saturday afternoon. Have limited pops this afternoon to good chance at best as a consequence with similar, chance to good chance pops, following for Saturday. Lows tonight range from the lower/mid 70s inland to the mid/upper 70s at the coast. Highs this afternoon and on Saturday will be mostly in the lower 90s except for mid 90s over portions of south central Alabama. Heat index values both this afternoon and Saturday afternoon will be mostly 102-107 with a few higher spots possible but not with sufficient coverage to warrant consideration of a Heat Advisory. A low risk of rip currents is expected through Saturday. /29 && .SHORT TERM /Saturday night Through Monday night/...Broad mid to upper level ridging continues to stretch across much of the U.S throughout the short term. At the surface, an inverted trough shifts across the Florida Peninsula and into the Gulf of Mexico as it attempts to close off into a weak low pressure. Models continue to show this surface feature progressing westward across the Gulf and keep it south of the forecast area. With little in terms of forcing, expecting isolated to scattered showers and thunderstorms each day, with Monday having slightly lower coverages around 20-30%. Convection will follow a diurnal pattern with showers and storms initiating over the Gulf and coast in the early morning and then transitioning inland throughout the afternoon and evening. Showers and storms should begin diminishing later in the evening due to the loss of daytime heating and instability. Seasonal temps for this time of year continue into the short term as highs inland climb into the lower to mid 90s each afternoon. Along the immediate coast, highs will reach into the upper 80s to low 90s each day. Dew points generally in the mid to upper 70s will help support area wide heat indices around 102 to 107 degrees. /14 && .EXTENDED TERM /Tuesday Through Friday/...A mid to upper level trough begins to dig across the northeastern U.S. on Tuesday and Wednesday as the mid to upper level ridge over the much of the western and central U.S. builds. This ridging will likely help keep the the trough from digging further south into the forecast area. Overall, the region will be in between the ridge to our west and the trough to our east throughout the period. At the surface, weak ridging over the western Atlantic begins to build back over the Florida Peninsula and into the eastern Gulf by mid-week. Moisture also starts to increase by mid-week with PWAT's ranging between 2 and 2.3 inches area wide. Therefore, isolated to scattered showers and thunderstorms can be expected each day, with Wednesday having the highest coverage around 60-70%. Temperatures continue to soar through the period with highs generally in the lower to mid 90s. Meanwhile, lows only dip down into the lower to mid 70s inland with mid to upper 70s along the coast. Heat indices continue to hang around the 102 to 106 degree each day. /14 && .MARINE...No impacts are expected through the period except for winds and seas higher near isolated to scattered showers and storms. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 23, 4:05 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
405 PM CDT Fri Jul 23 2021
ALZ261-232145-
Mobile Inland AL-
405 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 445 PM CDT...
At 405 PM CDT, the strong thunderstorm was located 5 miles west of
Movico, or 6 miles southeast of Citronelle, moving south at 15 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Creola, Axis, Mount Vernon and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 8825 3114 8805 3114 8803 3093 8791
3092 8791 3093 8792 3094 8792 3093 8793
3093 8795 3091 8796 3088 8799 3083 8815
TIME...MOT...LOC 2105Z 340DEG 13KT 3105 8812Special weather statement, Jul 23, 4:42 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
442 PM CDT Fri Jul 23 2021
ALZ051-052-MSZ067-232230-
Choctaw AL-Washington AL-Wayne MS-
442 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND WAYNE COUNTIES
UNTIL 530 PM CDT...
At 441 PM CDT, the strong thunderstorm was located just north of
Waynesboro, moving southeast at 20 mph.
Wind gusts in excess of 30 mph will be possible with this storm.
Locations impacted include...
Waynesboro, Clara, Millry, Buckatunna and Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3183 8889 3183 8876 3185 8865 3190 8844
3161 8818 3143 8864
TIME...MOT...LOC 2141Z 328DEG 17KT 3170 8863Special weather statement, Jul 23, 5:30 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Mobile AL 530 PM CDT Fri Jul 23 2021 ALZ052-MSZ067-076-232300- Washington AL-Greene MS-Wayne MS- 530 PM CDT Fri Jul 23 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES UNTIL 600 PM CDT... At 530 PM CDT, the strong thunderstorm was located 4 miles northeast of State Line, or 10 miles west of Chatom, moving southeast at 15 mph. Wind gusts in excess of 35 mph will be possible with this storm. Locations impacted include... Chatom, State Line, Buckatunna and Fruitdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3144 8809 3127 8845 3162 8863 3170 8840 TIME...MOT...LOC 2230Z 330DEG 15KT 3149 8843
Special weather statement, Jul 23, 5:35 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
535 PM CDT Fri Jul 23 2021
MSZ075-078-079-232315-
Stone MS-Perry MS-George MS-
535 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...SOUTHERN PERRY AND NORTHEASTERN STONE COUNTIES
UNTIL 615 PM CDT...
At 534 PM CDT, the strong thunderstorm was located 8 miles east of
Brooklyn, or 14 miles northeast of Wiggins, moving southeast at 15
mph.
Wind gusts in excess of 35 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
George, southern Perry and northeastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3113 8901 3093 8878 3082 8896 3090 8914
3100 8914 3105 8915
TIME...MOT...LOC 2234Z 325DEG 15KT 3105 8904Special weather statement, Jul 23, 5:41 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
541 PM CDT Fri Jul 23 2021
ALZ264-266-232330-
Baldwin Coastal AL-Baldwin Central AL-
541 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 630 PM CDT...
At 541 PM CDT, the strong thunderstorm was located over Summerdale,
or near Robertsdale, moving southeast at 15 mph.
Wind gusts in excess of 35 mph will be possible with this storm.
Locations impacted include...
Foley, Robertsdale, Summerdale, Silverhill and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 8764 3053 8783 3059 8766 3049 8747
3034 8760 3036 8760 3036 8761 3033 8761
TIME...MOT...LOC 2241Z 331DEG 12KT 3051 8769Special weather statement, Jul 23, 6:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
609 PM CDT Fri Jul 23 2021
ALZ264-266-240000-
Baldwin Coastal AL-Baldwin Central AL-
609 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL BALDWIN COUNTY UNTIL 700 PM CDT...
At 608 PM CDT, the strong thunderstorm was located over Magnolia
Springs, or near Foley, moving south at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Magnolia Springs and Bon Secour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3025 8780 3026 8777 3030 8773 3029 8775
3033 8781 3039 8785 3039 8781 3040 8782
3044 8774 3027 8758 3026 8770 3024 8774
3024 8775 3025 8776 3024 8778 3024 8776
3023 8779
TIME...MOT...LOC 2308Z 339DEG 12KT 3039 8774The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:36 PM CDT | Special Weather Statement | MOB | Wilcox | 39 min |
| Jul 22, 9:05 PM CDT | Special Weather Statement | MOB | Butler | 40 min |
| Jul 23, 3:14 PM CDT | Special Weather Statement | MOB | Clarke, Monroe | 46 min |
| Jul 23, 3:33 PM CDT | Special Weather Statement | MOB | Baldwin | 42 min |
| Jul 23, 4:05 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 23, 5:30 PM CDT | Special Weather Statement | MOB | Washington | 30 min |
| Jul 23, 5:41 PM CDT | Special Weather Statement | MOB | Baldwin | 49 min |
| Jul 23, 5:47 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Jul 23, 6:28 PM CDT | Special Marine Warning | MOB | 80 min | |
| Jul 23, 6:43 PM CDT | Special Weather Statement | MOB | Baldwin | 32 min |
| Jul 23, 4:42 PM CDT | Special Weather Statement | MOB | Wayne | 48 min |
| Jul 23, 5:35 PM CDT | Special Weather Statement | MOB | Perry | 40 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.